What can cause vaginal spotting for almost three weeks?
Hi, I am 27 years old. Three and a half years ago, I had a tubal ligation. Everything was fine, and then on Thanksgiving(11/22), around the time I should have started my period, I began spotting. Not enough to get on a panty liner, only noticeable after wiping when I used the restroom. The next day(11/23), it stopped. Then started again the following day(11/24). I kept spotting until Tuesday(12/11). Today(12/13), I am spotting again. I was supposed to start my next period in two-five days, but because of the long duration of spotting, I am not so sure. I am not cramping, even though there is a bit of tightness in my abdomen every once in a while. I am not in any pain. No fatigue or dizziness. Just the spotting and tightness of abdomen. I am overweight and I do smoke, if that plays any factor. I am just wondering what could be causing this(any possibility) and if it is concerning enough for me to go see a doctor.
I would definitely go to see your primary care doctor or your OB GYN doctor about this issue. Three weeks of unexplained spotting is a long time, and it is worth getting some helping figuring out what might be going on. The first thing your doctor will want to to do is perform a physical examination, including a pelvic examination. This will help them rule out some of the causes of spotting, such as a vaginal infection, or an infection or ulcer on the cervix. Based on what they find with this initial examination, they may also want to get additional studies, such as basic blood work to look at things like the levels of thyroid hormone (which can cause irregular periods) as well as an ultrasound to look at the anatomy of the uterus and ovaries. If you continue to have this problem, then another cause that your doctor will want to consider is something called polycystic ovarian syndrome, which is one of the most common causes of irregular periods and spotting and which is more common in women who are overweight. Start by making an appointment to be seen at your earliest convenience.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?